Georgia, 2009Damaging Winds in Georgia, June 2, 2009
June 2, 2009 · NWS TAE · 3 events in 1 county or zone
Late evening thunderstorms on the 2nd caused wind damage in and around Valdosta.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late evening thunderstorms on the 2nd caused wind damage in and around Valdosta.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 2, 8:05 PM EST, 15 minutes earlier.
Area forecast discussion, Jun 2, 8:05 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT TUE JUN 2 2009
...INCREASING RAIN CHANCES FOR REST OF WORKWEEK...
.SYNOPSIS...
LOCAL AREA BETWEEN SURFACE HIGH'S TO NORTHEAST...AND SOUTHEAST AND A
SURFACE TROUGH OVER CNTRL GULF HAD YIELDED LIGHT MOIST ONSHORE FLOW
AND HIGHER DEWPOINTS. THIS COMBINED TO GENERATE A GULF AND EAST
COAST SEA BREEZE TUES AFTN/EVE AND RADAR SHOWED CONVECTION FIRING UP
ALONG BOTH BOUNDARIES. THIS REFLECTED IN AREA SOUNDINGS WITH LIGHT
SLY STEERING FLOW AT TAE AND LIGHT ELY FLOW AT JAX. AT 9 PM EDT...
SEABREEZE CONVERGENCE AROUND I-75 GENERATED STRONG TO ISOLD SEVERE
STORMS WITH CELLS MOVING NW AROUND 20 MPH TOWARDS LOWNDES AND ECHOLS
COUNTIES AND WILL BE MONITORED.
AT UPPER LEVELS...
LARGE SCALE CONUS PATTERN HIGHLIGHTED BY CUTOFF UPPER LOW JUST OFF
CA COAST WITH SEVERAL IMPULSES ROTATING AROUND LOW ACROSS CA/NV INTO
THE PACIFIC NW...WEAK RIDGING OVER INTERMOUNTAIN REGION SOUTH INTO
NRN OLD MEX...A BROAD UPPER TROUGH WITH LOW OVER NRN QUEBEC THAT
WILL DOMINATE FROM CNTRL/ERN CANADA INTO THE PLAINS...GREAT LAKES
AND NEW ENGLAND...AND WEAK H5 RIDGING OVER THE EAST GULF AND FL TO
THE MID-ATLC COAST.
ALL MODELS SHOW THE TROUGH IS FORECAST TO DIG SEWD WITH AXIS
AMPLIFYING FROM CENTRAL PLAINS TO NORTHERN GULF OF MEXICO ON WED
...SPREADING TO JUST WEST OF THE LOCAL REGION BY LATE THURSDAY.
HOWEVER...NAM SOLUTION DEPICTS A MUCH SHARPER TROUGH THAN THE GFS
AND EURO. MODELS HAVE BEEN CONSISTENT IN DEPICTING A SMALL BUT
STRONG SHORTWAVE IN THE BASE OF THE TROUGH THAT WILL APPROACHING CWA
WED MORNING AND THEN SLOW DOWN NOT CROSSING ERN CWA UNTIL THURS.
EITHER WAY...RIDGE OVER FL WILL SLIDE EAST...WITH UPPER FLOW BACKING
FROM WEST TO MORE SOUTHWEST. COLDER CLOUD TOPS AT BASE OF TROUGH IN
TX WILL BRING INCREASINGLY THICK AND LOWER CIRRUS SHIELD NEWD ACROSS
CWA BEGINNING ON WED. THEN...TROUGHING OVER THE GULF COAST ALONG
WITH THE RIDGE OVER AND EAST OF THE STATE WILL SET UP DEEP SOUTH AND
SW FLOW OVER THE AREA WITH ABUNDANT MOISTURE. SEVERE WX PARAMETERS
NOT IMPRESSIVE AND SPC KEEPS CWA IN SEE TEXT THEY MID WEEK.
AT LOWER LEVELS...
MAIN FEATURES TUES EVE IS A HIGH PRESSURE CENTER THAT RIDGES OUT OF
THE CANADIAN PRAIRIES TO THE NORTHERN U.S. PLAINS AND A FRONT THAT
STRETCHES FROM THE CENTRAL ROCKIES THRU PLAINS TO SRN NEW ENGLAND.
MAIN THREAT FOR STORMS THIS EVENING WILL BE ALONG AND AHEAD OF THIS
FRONT. CLOSER TO HOME...HIGH PRESSURE OVER THE ATLANTIC EAST OF THE
CAROLINAS RIDGES SW INTO THE EASTERN GULF. A HIGH WAS OBSERVED NORTH
OF THE BAHAMAS AND AND A WEAK TROUGH EXISTS OVER THE SOUTHWEST AND
SOUTH-CENTRAL GULF. LOCAL AREA IN BETWEEN THESE FEATURES RESULTING
IN VERY WEAK GRADIENTS AND LIGHT WINDS.
MODELS CONTINUES TO SHOW POOR AGREEMENT ON DEVELOPMENT OF NEXT
WEATHER SYSTEM...ESPECIALLY IN THE FORECAST DEVELOPMENT AND TRACKING
OF A SURFACE LOW IN THE GULF. BOTH THE GFS AND NAM DEVELOP A LOW IN
THE NORTH CENTRAL GULF SOUTH OF LOUISIANA WEDNESDAY AFTERNOON. THE
GFS TRACKS A WEAKER LOW TO THE NORTHEAST AND INLAND OVER THE FLORIDA
PANHANDLE THURSDAY MORNING. THE NAM TRACKS THE LOW MORE SLOWLY TO
THE EAST ALONG OR JUST OFFSHORE THE LA COAST WEDNESDAY THROUGH
THURSDAY. THE 00Z EURO SHOWS NO SUCH FEATURE DEVELOPING. REGARDLESS
OF HOW OR EVEN IF THIS LOW FORMS...ALL MODELS AGREE THAT SURFACE
RIDGE WILL BE SHOVED EAST AND DEEP LAYER MOISTURE WILL RETURN TO THE
REGION THRU MID-WORK WEEK. LOOKING TO THE LATE WEEKEND ...ABOVE
FRONT WILL BE DRAGGED SEWD BY UPPER TROUGH AND APPROACH CWA. WITH
UPPER TROUGH OVER THE AREA AND SURFACE LOW LIKELY BY THEN OVER
GA...BROAD SOUTHWEST FLOW WILL LEAD TO HIGH POPS AGAIN ON FRI.
&&
.SHORT TERM (REST OF TONIGHT THROUGH EARLY WEDNESDAY)...HAVE ALREADY
UPDATED ZFP FOR 40 PCT CHC CONVECTION ERN MOST COUNTIES OF S/CNTRL
GA AND ADJACENT FLA...30 PCT POPS BIG BEND...LARGELY ENDING BY
MIDNIGHT. MILD PRE-DAWN LOWS...AROUND 70. WITH INCREASING MOISTURE
ESPECIALLY ERN COUNTIES..EXPECT LOW CIGS AND SOME FOG TO DEVELOP
ESPECIALLY ERN MOST COUNTIES OF GA/FL WITH RESIDUAL RAIN AND HIGHEST
DEW POINTS. THIS REFLECTED IN SREF CIG AND VSBY GUIDANCE.
&&
.AVIATION...HAVE INCLUDED TEMPO FOR TSRA THROUGH 03Z AT KVLD DUE TO
APPROACHING E COAST SEA BREEZE CONVECTION. OTHERWISE...SCT CIRRUS
WILL BECOME BKN LATER TONIGHT AT KDHN AND KPFN. WINDS WILL BE
LIGHT...WHICH WILL PROMOTE THE FORMATION OF PATCHY MVFR CIGS AND
VSBYS AT KTLH AND KVLD BY WED MORNING. AFTER FOG AND LOW CLOUDS BURN
OFF...EXPECT INCREASING LOW/MID CLOUDS. CONVECTIVE COVERAGE WILL BE
GREATEST OVER THE FL TERMINALS WED AFTERNOON WHERE TEMPOS FOR MVFR
CIGS/VSBYS IN TSRA ARE FORECAST. LESSER COVERAGE DICTATES PROB30
GROUPS FOR SIMILAR CONDITIONS FOR KDHN...KABY AND KVLD. LIGHT
SOUTHEAST WINDS IN THE MORNING WILL BECOME SOUTHERLY 5-10 KT IN THE
AFTERNOON.
&&
.MARINE...THIS WILL BE A TRICKY FORECAST DUE TO THE UNCERTAINTY OF
STRENGTH AND PLACEMENT OF A SURFACE LOW THAT IS FORECAST TO DEVELOP
IN THE NORTH CENTRAL GULF. FOR NOW WILL SHOW HIGHER WIND AND SEAS
OVER THE WESTERN WATERS BUT WILL KEEP CONDITIONS BELOW HEADLINE
CRITERIA. RAIN CHANCES WILL GRADUALLY INCREASE ACROSS THE WATERS
BEGINNING LATER TONIGHT AND WILL REMAIN UP THROUGH THE REMAINDER OF
THE WORK WEEK.
&&
.FIRE WEATHER...A FEW INLAND FL LOCALES REPORTED 2-3 HR DURATIONS OF
SUB-35 PERCENT RH THIS AFTERNOON...INCLUDING TLH AND MAI. NO RED
FLAG CONCERNS EXPECTED FOR THE REMAINDER OF THE WEEK.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
BLOCK/JAMSKI
Hazardous weather outlook, Jun 2, 2:16 AM EST, 18 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 AM EDT TUE JUN 2 2009
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-030930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
316 AM EDT TUE JUN 2 2009 /216 AM CDT TUE JUN 2 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER HOT AND DRY
DAY IS EXPECTED ACROSS THE LOCAL AREA WITH HIGH TEMPERATURES
RANGING FROM 90-95 DEGREES ACROSS THE INLAND LOCATIONS. THERE IS A
CHANCE FOR SHOWERS AND STORMS FROM VALDOSTA TO THE EASTERN BIG
BEND LATER THIS AFTERNOON AND EVENING. THE UV INDEX FOR TODAY WILL
RANGE FROM 10 TO 11...WHICH IS VERY HIGH TO EXTREME EXPOSURE.
INCREASING HIGH CLOUDS WILL BEGIN TO SPREAD NORTH ACROSS THE LOCAL
AREA TONIGHT WITH LOW TEMPERATURES ONLY EXPECTED TO DROP DOWN TO
AROUND 70 DEGREES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
INCREASING MOISTURE AND RAIN CHANCES WILL BE EXPECTED THROUGH THE
SECOND HALF OF THE WORK WEEK AS AN UPPER-LEVEL DISTURBANCE AND
COLD FRONT APPROACH FROM THE WEST. RAIN CHANCES WILL RETURN BACK
TO NORMAL OVER THE WEEKEND BEHIND THE FRONT. TEMPERATURES ARE
EXPECTED TO MODERATE BACK TO NORMAL THROUGH MUCH OF THE PERIOD.
ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED AT THIS
TIME...A STRONG TO SEVERE STORM CAN NOT BE RULED OUT...ESPECIALLY
ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
In the hours before
Special weather statement, Jun 2, 7:00 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EDT TUE JUN 2 2009
GAZ160-030145-
LOWNDES-
800 PM EDT TUE JUN 2 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY...
* UNTIL 945 PM EDT
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JENNINGS...MOVING NORTHWEST AT 20 MPH. THIS
STORM WILL AFFECT AREAS IN AND AROUND LAKE PARK...TWIN LAKES AND
DASHER.
PEA TO MARBLE SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
8-JAMSKI
Special weather statement, Jun 2, 8:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
901 PM EDT TUE JUN 2 2009
GAZ160-030145-
LOWNDES-
901 PM EDT TUE JUN 2 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY...
* UNTIL 945 PM EDT
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JENNINGS...MOVING NORTHWEST AT 20 MPH. THIS
STORM WILL AFFECT AREAS IN AND AROUND LAKE PARK...TWIN LAKES AND
DASHER.
PEA TO MARBLE SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
8-JAMSKI
Thunderstorm Wind, Lowndes
- When
- June 2, 8:20 PM EST to 8:25 PM EST
- Where
- Lowndes County, 0.19 mi WSW of Lake Park to 0.68 mi ESE of Twin Lakes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.678, -83.183
Numerous trees and power lines were down across Lake Park.
Thunderstorm Wind, Lowndes
- When
- June 2, 8:40 PM EST to 8:45 PM EST
- Where
- Lowndes County, 1.27 mi SSE of Valdosta to 2.01 mi NNE of Remerton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.813, -83.262
Numerous trees and power lines were down across the center of the city.
Thunderstorm Wind, Lowndes
- When
- June 2, 8:55 PM EST
- Where
- Lowndes County, Hahira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 30.990, -83.370
A large tree fell on an apartment complex, which required the evacuation of several residents.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 2, 2009$1.2 million · EF0 · 12 events
- Flash Flooding and Hail in Indiana, June 2, 20091 injured · $141,000 · 2.75 in hail · 24 events
- Tornado and Flash Flood in Ohio, June 2 to 3, 20091 injured · $64,000 · EF0 · 36 events
- Hail and Damaging Winds in Ohio, June 2, 2009$122,000 · 1.5 in hail · 19 events
- Hail and Damaging Wind in Delaware, June 2, 2009$250,000 · 66 kt wind · 2 events
- Lightning Strike in Maryland, June 2, 2009$215,000 · 1 event
- Hail and Damaging Winds in Illinois, June 2, 2009$115,000 · 65 kt wind · 4 events
- Hail in Indiana, June 2, 2009$100,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kentucky, June 2, 2009$57,000 · 1.75 in hail · 16 events
- Tornado and Hail in Texas, June 2, 2009$50,000 · EF0 · 16 events
- Dust Devil in Nevada, June 2, 2009$75,000 · 1 event
- Flash Flood and Hail in West Virginia, June 2, 2009$26,000 · 1.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169947, 169948, 169949.